MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE
Model Number Distal Femur Plate
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Examination of the production records of the involved device did not reveal a deviation that may have contributed to the reported case.According to the literature, complications related to slow healing, including nonunion and delayed union, and implant failure are not infrequent and are ongoing problems in managing of distal femoral fractures (1, 2).Recent studies found nonunion rates up to 20% (1).In addition, multiple studies have reported locking plate implant failures (2).(1) hoffmann mf et al.Clinical outcomes of locked plating of distal femoral fractures in a retrospective cohort.J orthop surg res 2013, 8:43.Doi: 10.1186/1749-799x-8-43.(2) henderson ch et al.Locking plates for distal femur fractures: is there a problem with fracture healing? j orthop trauma 2011, 25(2)s8-s14.
 
Event or Problem Description
About 4 weeks after implantation of a piccolo composite distal femur plate, the plate broke and was removed.

Brand Name
PICCOLO COMPOSITE DISTAL FEMUR PLATE
Common Device Name
BONE PLATE
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim street
herzeliya, 46724 11
IS  4672411
MDR Report Key6833807
Report Number9615128-2017-00016
Device Sequence Number58749
Product Code HRS
UDI-Device Identifier07290109335261
UDI-Public(01)07290109335261(17)201201(10)90812
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/01/2020
Device Model NumberDistal Femur Plate
Device Catalogue NumberDFERN1812
Device Lot Number90812
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR